Lexapro and GI Upset/Reflux/GERD/IBS

Discussion in 'Fibromyalgia Main Forum' started by Risk, Jul 12, 2008.

  1. Risk

    Risk New Member

    Hi. I've always had problems with reflux but it has been under control for quite some time, with just probiotics and eating correctly. However, I switched from Zoloft to Lexapro about 4 mos ago, and I've never had so much heartburn, gas, stomach upset, irritable bowel in my life. I've been living on Pepcid, which I think it only adding to the diarrhea that I have been experiencing. I've tried taking the Lexapro after I eat breakfast, but still I get the worse heartburn I've ever had. The regular strength over the counter Pepcid isn't working, and now even the maximum strength isn't cutting it. I'm incredibly sensitive to most meds and besides the old fashioned Carafate Suspension, Pepcid seems to be the only med for reflux that I can handle.

    I'm ready to stop the Lexapro, even though it has put some of the anxiety at bay, and go back to the Zoloft. I only take 7.5mg 3 times a week and the other 4 days I take the full 10mg.

    I've been drinking pure ginger tea, taking probiotics but nothing seems to be alleviating this burning sensation and constant belching.

    I know it's not gallbladder, since I've had mine removed many years ago. And I've had all the cardio workup as well.

    Just wondering if anyone else has experienced GI upset/GERD on the Lexapro, which has caused you to stop taking it. I am under a great deal of emotional stress, trying to sell my house, then having to buy another and my husband divorced me in February after almost 25 years of marriage, partially due to the FMS/CFS. I'm basically by myself and the thought of having to undertake these tasks is definitely make me an emotional wreck, plus I've been in a flare for over a week.

    Trying to get into see the GI dr, but my appt isn't till Sept. 4, so in desperation I called yesterday and asked to see one of his associates and now I have an appt. in two weeks.

    Thank you all for your imput and thoughts.

    Best,

    Rene
  2. Risk

    Risk New Member

    Lexapro and GI Upset/Reflux/GERD/IBS 07/12/08 08:36 AM

    Hi. I've always had problems with reflux but it has been under control for quite some time, with just probiotics and eating correctly. However, I switched from Zoloft to Lexapro about 4 mos ago, and I've never had so much heartburn, gas, stomach upset, irritable bowel in my life. I've been living on Pepcid, which I think it only adding to the diarrhea that I have been experiencing. I've tried taking the Lexapro after I eat breakfast, but still I get the worse heartburn I've ever had. The regular strength over the counter Pepcid isn't working, and now even the maximum strength isn't cutting it. I'm incredibly sensitive to most meds and besides the old fashioned Carafate Suspension, Pepcid seems to be the only med for reflux that I can handle.

    I'm ready to stop the Lexapro, even though it has put some of the anxiety at bay, and go back to the Zoloft. I only take 7.5mg 3 times a week and the other 4 days I take the full 10mg.

    I've been drinking pure ginger tea, taking probiotics but nothing seems to be alleviating this burning sensation and constant belching.

    I know it's not gallbladder, since I've had mine removed many years ago. And I've had all the cardio workup as well.

    Just wondering if anyone else has experienced GI upset/GERD on the Lexapro, which has caused you to stop taking it. I am under a great deal of emotional stress, trying to sell my house, then having to buy another and my husband divorced me in February after almost 25 years of marriage, partially due to the FMS/CFS. I'm basically by myself and the thought of having to undertake these tasks is definitely make me an emotional wreck, plus I've been in a flare for over a week.

    Trying to get into see the GI dr, but my appt isn't till Sept. 4, so in desperation I called yesterday and asked to see one of his associates and now I have an appt. in two weeks.

    Thank you all for your imput and thoughts.

    Best,

    Rene